Alert archive / Missouri / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 39, NWS Springfield, MO

April 3, 2007Howell County, Texas County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Apr 3, 2007, 1:57 PM CDT for Howell County, Texas County, Missouri. It was in force for 23 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 3, 2007, 1:57 PM CDT (18:57 UTC)
Expired
Apr 3, 2007, 2:20 PM CDT
In force
23 min
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text

Counties Howell County, MO, Texas County, MO

The radar

The Springfield radar (KSGF), 143 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 3, 2:05 PM CDTHAIL 2Mountain View, MOHAIL THE SIZE OF A RITZ CRACKER.
Apr 3, 2:08 PM CDTHAIL 1.25Mountain View, MOQUARTER TO HALF DOLLAR SIZED HAIL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 3, 11:51 AM CDTTornado WatchSPC8 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.0 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2007-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1571 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2007-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 275 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1571 J/kg
Mixed-layer CIN
-171 J/kg
Mixed-layer LCL
930 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
275 m²/s²
0-3 km storm-relative helicity
294 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KSGF 031857
SVRSGF
MOC091-215-031930-
/O.NEW.KSGF.SV.W.0039.070403T1857Z-070403T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
157 PM CDT TUE APR 3 2007

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEAST HOWELL COUNTY IN SOUTH CENTRAL MISSOURI...
  SOUTHEAST TEXAS COUNTY IN SOUTH CENTRAL MISSOURI...

* UNTIL 230 PM CDT.

* AT 154 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM LOCATED 6 MILES SOUTH OF CLEAR SPRINGS...OR 7
  MILES EAST OF WILLOW SPRINGS...AND MOVING EAST AT 25 MPH. THIS   
STORM IS CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL.

* THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
  NORTHEASTERN HOWELL AND SOUTHEASTERN TEXAS COUNTIES...INCLUDING THE
  TOWN OF ARROLL.

THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

LAT...LON 3712 9191 3696 9188 3701 9165 3718 9166

$$

IZZI
2 follow-up statements
000 
WWUS53 KSGF 031912
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
213 PM CDT TUE APR 3 2007

MOC091-215-031930-
/O.CON.KSGF.SV.W.0039.000000T0000Z-070403T1930Z/
TEXAS MO-HOWELL MO-
213 PM CDT TUE APR 3 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR NORTHEASTERN HOWELL AND SOUTHEASTERN TEXAS COUNTIES...

AT 208 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM LOCATED NEAR MOUNTAIN VIEW...AND MOVING EAST AT
25 MPH. THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL.

THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN HOWELL AND SOUTHEASTERN TEXAS COUNTIES.

THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL...IF YOU
ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT
TUESDAY AFTERNOON FOR WEST CENTRAL MISSOURI.

LAT...LON 3713 9183 3694 9178 3689 9173 3694 9166
      3701 9165 3716 9168

$$

IZZI
000 
WWUS53 KSGF 031920 RRA
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
220 PM CDT TUE APR 3 2007

MOC091-215-031930-
/O.CAN.KSGF.SV.W.0039.000000T0000Z-070403T1930Z/
TEXAS MO-HOWELL MO-
220 PM CDT TUE APR 3 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HOWELL AND
SOUTHEASTERN TEXAS COUNTIES IS CANCELLED...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER
SEVERE...THUS THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT
TUESDAY AFTERNOON FOR WEST CENTRAL MISSOURI.

LAT...LON 3713 9183 3694 9178 3689 9173 3694 9166
      3701 9165 3716 9168

$$

IZZI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 1:40 PM CDT, 17 minutes earlier.

Area forecast discussion, Apr 3, 1:40 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
140 PM CDT TUE APR 3 2007

...FREEZING TEMPERATURES LIKELY THE LATTER PART OF THE WEEK...

.DISCUSSION...
FORECAST CONCERNS DEAL WITH LATE PERIOD TEMPERATURES AND POTENTIAL
FREEZE/FROST AND A CHANCE OF RAIN/SNOW BY THURSDAY NIGHT.

LINE OF CONVECTION DEVELOPED ALONG A COLD FRONT THIS AFTERNOON
WITH SEVERE STORMS PRODUCING LARGE HAIL. SURFACE FRONT AS OF 1 PM
WAS LOCATED ALONG A LINE FROM NEAR JOPLIN...NORTHEAST TO BOLIVAR AND
OSAGE BEACH MISSOURI. THIS FRONTAL BOUNDARY SHOULD MOVE THROUGH MOST
OF THE FORECAST AREA BY 00Z WITH LINGERING CLOUD COVER ACROSS
SOUTHERN MISSOURI THIS EVENING. HAVE SOME CONCERNS WITH TEMPERATURES
DUE TO UPSTREAM TEMPERATURES ACROSS NORTHEAST KANSAS ALREADY IN THE
MID TO UPPER 40S...BUT SOME MODIFICATION WAS NOTED DURING THE EARLY
AFTERNOON. HAVE KEPT SHORT TERM GRIDS CLOSE TO PREVIOUS FORECAST.

SHORT TERM MODELS ARE SIMILAR WITH SURFACE FEATURES WITH A LARGE
RIDGE OF HIGH PRESSURE BUILDING SOUTHWARD ACROSS THE CENTRAL U.S.
THROUGH THE WEEK. HOWEVER...A POTENT SYSTEM OFF THE NORTHWESTERN
U.S. COAST WILL INFLUENCE OUR WEATHER BY LATE THURSDAY AND INTO
THURSDAY NIGHT. CONSISTENT NORTH/NORTHEAST FLOW AT THE SURFACE WILL
LEAD TOWARD A LIGHTER PRECIPITATION/MOISTURE THEN EXPECTED. BUT
UPPER FORCING...ESPECIALLY FRONTOGENESIS ABOVE THE 850MB LEVEL
INDICATES SOME LIFT AFTER 00Z FRIDAY...WITH THE BEST LIFT BETWEEN
03Z AND 09Z FRIDAY. MODEL SOUNDINGS INDICATE A BRIEF PERIOD OF SNOW
GROWTH BETWEEN 03/09Z...BUT EXPECTED SURFACE TEMPERATURES LEAD TO
MOST OF THE PRECIPITATION MELTING AT THE SURFACE. THE BEST CHANCE OF
ANY ACCUMULATIONS WILL BE NORTH OF HIGHWAY 160...FROM GREENFIELD TO
SEYMOUR MISSOURI. THIS AREA IS WHERE THE TEMPERATURES ARE CRITICAL
AND AMPLE MOISTURE EXISTS. FOR NOW WILL ONLY HAVE A DUSTING ALONG
THE I-44 CORRIDOR.

LONGER RANGE MODELS HAVE BEEN FAIRLY CONSISTENT IN THE MAIN UPPER
PATTERN WHICH WILL LEAD TO MUCH BELOW NORMAL TEMPERATURES THROUGH
SUNDAY. SOME MODIFICATION IS NOTED BY MONDAY/TUESDAY BUT MODELS HAVE
BEEN SLOWER THAN PREVIOUS RUNS...THEREFORE WILL LEAN TOWARD THE
SLOWER ECMWF. AS WITH PREVIOUS FORECASTS...THE COLDEST OVERNIGHT
LOWS WILL BE SATURDAY AND POSSIBLY SUNDAY DEPENDING UPON WHERE THE
SURFACE RIDGE IS LOCATED. THERE WILL BE SEVERAL DAYS THAT EITHER A
FROST OR A FREEZE WARNING WILL LIKELY BE ISSUED FOR OUR REGION.
CLOUD COVER MAY HINDER THE OVERNIGHT LOW TEMPERATURE FORECAST FOR
THURSDAY AND FRIDAY MORNING.

JLT

&&

.AVIATION...
FOR THE 18Z TAFS...STORMS WILL THREATEN THE KSGF AREA EARLY THIS
AFTERNOON...BUT KEEPING TAFS GENERALLY VFR. STRONG NORTH WINDS WILL
OCCUR BEHIND THE FRONT...BUT SHOULD DIMINISH BY EARLY EVENING. DSA

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.

WFO SGF
Hazardous weather outlook, Apr 3, 11:30 AM CDT, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1130 AM CDT TUE APR 3 2007

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-041100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1130 AM CDT TUE APR 3 2007

...SEVERE THUNDERSTORMS LIKELY THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  THUNDERSTORMS... SOME MAY PRODUCE:
    HAIL TO THE SIZE OF TENNIS BALLS.
    DAMAGING WINDS IN EXCESS OF 60 MPH.
    AND POSSIBLY A TORNADO OR TWO.

  AREAS AFFECTED AND TIMING:

  SEVERE THUNDERSTORMS WILL BEGIN TO AFFECT CENTRAL MISSOURI MID
  DAY...WITH SEVERE THUNDERSTORMS EVENTUALLY BUILDING SOUTHWARD INTO
  THE REMAINDER OF THE MISSOURI OZARKS DURING THE AFTERNOON HOURS.

  DISCUSSION:

  SEVERE THUNDERSTORMS OVER CENTRAL MISSOURI WILL INCREASE IN
  COVERAGE AND DEVELOP SOUTHWARD INTO THE MISSOURI OZARKS THIS
  AFTERNOON. THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE
  HAIL...POSSIBLY AS LARGE AS TENNIS BALLS THIS AFTERNOON. IN
  ADDITION TO LARGE HAIL...THE THREAT FOR LOCALLY DAMAGING WINDS AND
  POSSIBLY A TORNADO WILL INCREASE THIS AFTERNOON...PARTICULARLY
  SOUTHEAST OF AN OSAGE BEACH TO JOPLIN LINE.

  IN ADDITION TO THE SEVERE THUNDERSTORM THREAT...NON THUNDERSTORM
  WINDS WILL GUST TO BETWEEN 30 AND 40 MPH AT TIMES THIS
  AFTERNOON...MAINLY OVER SOUTHEAST KANSAS AND FAR WESTERN MISSOURI.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

  FREEZING TEMPERATURES WILL BE POSSIBLE OVER CENTRAL MISSOURI
  EARLY WEDNESDAY MORNING...AND ACROSS ALL OF SOUTHEAST KANSAS AND
  THE MISSOURI OZARKS FROM THURSDAY MORNING THROUGH SUNDAY
  MORNING.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON ACROSS MUCH OF
  THE OUTLOOK AREA...ESPECIALLY SOUTHAST OF A WARSAW TO PITTSBURG
  KANSAS LINE.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

TERRY/IZZI

In the hours before

Local storm report, Apr 3, 1:41 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
141 PM CDT TUE APR 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     HAIL             5 S IBERIA              38.02N 92.29W
04/03/2007  E1.25 INCH       PULASKI            MO   TRAINED SPOTTER

&&

LDOOLEY
Local storm report, Apr 3, 1:42 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
142 PM CDT TUE APR 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0128 PM     HAIL             2 E FAIR GROVE          37.38N 93.11W
04/03/2007  M0.88 INCH       GREENE             MO   AMATEUR RADIO

&&

DAVIS
Local storm report, Apr 3, 1:43 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
143 PM CDT TUE APR 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     HAIL             2 S IBERIA              38.06N 92.29W
04/03/2007  E1.25 INCH       MILLER             MO   TRAINED SPOTTER

&&

LDOOLEY
Local storm report, Apr 3, 1:44 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
144 PM CDT TUE APR 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     HAIL             SPRINGFIELD             37.20N 93.29W
04/03/2007  E1.00 INCH       GREENE             MO   LAW ENFORCEMENT

            QUARTER HAIL REPORTED IN NORTHEAST SPRINGFIELD

&&

LDOOLEY
Local storm report, Apr 3, 1:47 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
147 PM CDT TUE APR 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0147 PM     HAIL             DIXON                   37.99N 92.09W
04/03/2007  E1.00 INCH       PULASKI            MO   PUBLIC

&&

LDOOLEY
Special weather statement, Apr 3, 1:53 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
153 PM CDT TUE APR 3 2007

MOZ091-031930-
WEBSTER-
153 PM CDT TUE APR 3 2007

...SIGNIFICANT WEATHER ALERT FOR WEBSTER COUNTY UNTIL 230 PM CDT...

AT 149 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR STRAFFORD...AND MOVING EAST AT 45 MPH.

NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.

IZZI

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 11:13 AM CDTSevere Thunderstorm WarningSGFBenton62 min
Apr 3, 11:28 AM CDTSevere Thunderstorm WarningSGFSt. Clair, Vernon62 min
Apr 3, 11:36 AM CDTSevere Thunderstorm WarningSGFMiller, Morgan54 min
Apr 3, 12:14 PM CDTSevere Thunderstorm WarningSGFBenton, Camden61 min
Apr 3, 12:28 PM CDTFlash Flood WarningSGFMiller, Morgan6 hr
Apr 3, 12:31 PM CDTSevere Thunderstorm WarningSGFMiller, Morgan59 min
Apr 3, 1:12 PM CDTSevere Thunderstorm WarningSGFCamden, Pulaski63 min
Apr 3, 1:24 PM CDTSevere Thunderstorm WarningSGFGreene37 min
Apr 3, 1:24 PM CDTSevere Thunderstorm WarningSGFMaries, Miller44 min
Apr 3, 1:33 PM CDTSevere Thunderstorm WarningSGFDent, Shannon57 min
Apr 3, 1:47 PM CDTTornado WarningSGFDent, Shannon20 min
Apr 3, 1:55 PM CDTSevere Thunderstorm WarningSGFLaclede, Wright65 min
Apr 3, 2:01 PM CDTSevere Thunderstorm WarningSGFPhelps42 min
Apr 3, 2:08 PM CDTSevere Thunderstorm WarningSGFShannon67 min
Apr 3, 2:10 PM CDTSevere Thunderstorm WarningSGFWebster34 min
Apr 3, 2:22 PM CDTSevere Thunderstorm WarningSGFDent53 min
Apr 3, 2:25 PM CDTSevere Thunderstorm WarningSGFBarry, Stone65 min
Apr 3, 2:54 PM CDTSevere Thunderstorm WarningSGFTexas, Wright66 min
Apr 3, 2:56 PM CDTSevere Thunderstorm WarningSGFTaney79 min
Apr 3, 3:10 PM CDTSevere Thunderstorm WarningSGFDent15 min
Apr 3, 3:15 PM CDTSevere Thunderstorm WarningSGFShannon11 min
Apr 3, 3:28 PM CDTSevere Thunderstorm WarningSGFOregon32 min
Apr 3, 3:42 PM CDTFlash Flood WarningSGFShannon6 hr
Apr 3, 3:55 PM CDTSevere Thunderstorm WarningSGFOregon24 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.